MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24634
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon would not deflate and additional intervention was required.The target lesion was located in the left pulmonary artery.A 8.00mm/2.0cm/135cm peripheral cutting balloon was selected for use.During procedure, after positioning and inflation, the balloon would not deflate despite the pressure was pulled to negative pressure of 60cc.Consequently, the hub was cut off of balloon catheter and physician went over with a 12f sheath placed against the proximal end of balloon.Finally, the balloon was able to be pulled while inflated into the sheath and all successfully removed from the patient's body.The procedure was completed with a different device.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was found to contain blood and hardened media.It was placed in water bath in order to soften the media.The device was removed from the bath and was unable to be inflated as the hub had been removed from the device.An inflation was attempted using a syringe attached to an encore inflation device and inserted into the inflation lumen of the device.However, as the shaft of the device was badly damaged, the inflation attempt was unsuccessful.The damaged portion of the shaft was removed and inflation using a syringe and encore inflation device was again attempted and this time the balloon was successfully inflated to rate of burst pressure.The rated burst pressure for this device is 10 atmospheres.The device was then successfully deflated within 20 seconds.No issues noted with the blades of this device.All blades bonded securely to the balloon surface.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.A visual and tactile examination identified multiple damages along the shaft.The shaft hub was also missing from the device and was not returned as part of the complaint.
 
Event or Problem Description

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10082801
Report Number2134265-2020-06881
Device Sequence Number19545096
Product Code PNO
UDI-Device Identifier08714729813781
UDI-Public08714729813781
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2020
Device Model Number24634
Device Catalogue Number24634
Device Lot Number0022184414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR